Gemcitabine-Induced Acute Coronary Syndrome: A Case Report


Creative Commons License

Ozturk B., TAÇOY G. , Coskun U., Yaman E., Sahin G., Buyukberber S., ...More

MEDICAL PRINCIPLES AND PRACTICE, vol.18, no.1, pp.76-80, 2009 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 18 Issue: 1
  • Publication Date: 2009
  • Doi Number: 10.1159/000163051
  • Title of Journal : MEDICAL PRINCIPLES AND PRACTICE
  • Page Numbers: pp.76-80

Abstract

Objectives: To report a case of metastatic leiomyosarcoma, in which a patient developed chest pain accompanied by acute left bundle-branch block (LBBB) after gemcitabine infusion. Clinical Presentation and Intervention: A 59-year-old woman admitted with bilateral pulmonary nodules had classic risk factors for coronary heart disease and coronary stenosis as demonstrated by previous coronary angiography. She was treated with gemcitabine infusion, and 30 min later she experienced severe chest pain accompanied by acute LBBB confirmed by ECG. We suspected gemcitabine-induced coronary vasospasm exacerbated by the preexisting coronary artery disease as the cause of the acute coronary syndrome. The patient was subsequently treated with antianginal therapy and percutaneous coronary intervention. Her chest pain resolved and LBBB disappeared. She was discharged 2 days later without any further cardiac events. No additional cancer therapy was given and she died 5 months later, due to disease progression. Conclusion: This case showed that chemotherapeutic agents must be administered with intensive cardiac monitoring especially in patients with cardiac disease and well-known risk factors to prevent the development of cardiac complications, despite an agent not being known to be 'cardiotoxic'. Copyright (C) 2008 S. Karger AG, Basel